Bleeding after surgical abortion


Q: Hi I'm 25 otherwise healthy female.I had a surgical abortion at 11 weeks 6 days everything went fine but 3 months on I'm still bleeding since the abortion i have not gone a whole week with out bleeding it stops and starts i have bleeding every week i don't no if Ive had a period or not because i haven't had a couple of weeks without bleeding.i went to the Dr 2 months after the abortion explained the bleeding she said its fine it heals different for everyone i had also gone because i was very tired i was struggling to complete a day i was also getting headaches and was very dizzy she looked at my blood tests from when i was pregnant and said they where fine,so i started taken Spirulina they have helped a little bit and i don't get as dizzy but I'm still tired and am still bleeding i also when i have sex it feels uncomfortable and bleed afterwards which lasts 3-4 days.Is this my body taking its time to recover?can u help me or suggest what i should do please its starting to worry me. Thanks for your help


A:   After 3 months, you should have completely recovered from your procedure and should not have irregular bleeding. I suspect you may have suffered a complication such as retained products of conception. This would explain your continued bleeding. I urge you to seek medical attention immediately as the heavy blood loss as already started to take its toll as evidenced by your weakness, frequent headaches and dizziness! A simple ultrasound will confirm my suspicions and repeat surgical procedure will correct the problem.

Related Q&A

Q: Hi, I had an abortion august 17, 2015 and took the second dosage(misoprostol) of the abortion pill the following day...

Q: I have a partial small bowel obstruction(originally caused by a baby with an interseception resulting in a ring of sc...

Q: My girlfriend just tested positive on pregnancy the day before. The line on the tester was a blur one. She took the u...

Q: Im taking medicines to have my periods and i end up in loose stools. will the medicines effect go away?

Q: My wife had taken minoprostol 3 weeks before she start having vomitting, dizziness, headache,shes not feeling hungry ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon